Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Memphis, TN

June 29, 2007Craighead County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 29, 2007, 2:44 PM CDT for Craighead County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2007, 2:44 PM CDT (19:44 UTC)
Expired
Jun 29, 2007, 3:15 PM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Craighead County, AR

The radar

The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 291944
SVRMEG
ARC031-292030-
/O.NEW.KMEG.SV.W.0124.070629T1944Z-070629T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...

* UNTIL 330 PM CDT

* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAY...AND MOVING
  NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARAWAY...LAKE CITY...BROOKLAND...MONETTE AND BLACK OAK.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3572 9065 3571 9032 3598 9029 3597 9063

$$
2 follow-up statements
000 
WWUS54 KMEG 292002
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT FRI JUN 29 2007

ARC031-292030-
/O.CON.KMEG.SV.W.0124.000000T0000Z-070629T2030Z/
CRAIGHEAD AR-
302 PM CDT FRI JUN 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CRAIGHEAD COUNTY...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE
CITY...MOVING NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKLAND...BLACK OAK AND MONETTE.

LAT...LON 3572 9065 3571 9032 3598 9029 3597 9063

$$
000 
WWUS54 KMEG 292015
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT FRI JUN 29 2007

ARC031-292025-
/O.CAN.KMEG.SV.W.0124.000000T0000Z-070629T2030Z/
CRAIGHEAD AR-
315 PM CDT FRI JUN 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAIGHEAD COUNTY IS
CANCELLED...

AT 315 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE OVER EASTERN CRAIGHEAD COUNTY 
THROUGH 330 PM CDT. 

LAT...LON 3572 9065 3571 9032 3598 9029 3597 9063

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:23 AM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 29, 10:23 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT FRI JUN 29 2007

.UPDATE...

ANOTHER WARM DAY ON TAP FOR THE MIDSOUTH TODAY. TEMPERATURES ARE
CURRENTLY RUNNING AT LEAST 2 TO 3 DEGREES WARMER IF NOT MORE THAN
THIS TIME YESTERDAY. THE TEMPERATURE HAS ALREADY HIT THE 90 DEGREE
MARK IN MEMPHIS AND TUPELO WITH OTHER LOCATIONS SITTING IN THE MID
TO UPPER 80S. CU DEVELOPMENT HAS BEGUN AND WITH A COLD FRONT
SINKING INTO NORTHERN PORTIONS OF THE CWA THIS AFTERNOON...EXPECT
IT WILL ONLY BE A MATTER OF TIME BEFORE SCATTERED SHOWERS AND
THUNDERSTORMS BEGIN TO POP. SINCE TEMPERATURES ARE WARMER THAN
PREVIOUS DAYS WILL BUMP UP HIGHS SLIGHTLY AS CLOUDS FROM SHOWER
AND THUNDERSTORM DEVELOPMENT WILL BEGIN TO HINDER CONTINUE WARM-UP AS
THE AFTERNOON PROGRESSES. EXPECT HIGHS TO REACH WELL INTO THE MID
90S MAYBE A FEW PLACES MAY REACH THE UPPER 90S. REST OF FORECAST
LOOKS GOOD. UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT FRI JUN 29 2007/

DISCUSSION...

CURRENTLY...SKIES ARE MOSTLY CLEAR ACROSS THE MID SOUTH THIS
MORNING WITH TEMPS IN THE LOWER AND MID 70S. HUMID CONDITIONS
CONTINUE WITH DEWPOINTS AROUND 70. MOST OF THE SHOWER/TSTM ACTIVITY
THIS MORNING IS OCCURRING INVOF A SLOW MOVING COLD FRONT LOCATED
ACROSS SOUTHERN MISSOURI INTO THE OHIO VALLEY.

TODAY...LOWERED POPS SLIGHTLY ACROSS THE FORECAST AREA AS UPPER
RIDGE CONTINUES TO HOLD ON ACROSS THE LOWER MISSISSIPPI VALLEY.
THE MOIST AND MODERATELY UNSTABLE ACROSS THE REGION WILL CONTINUE
WITH SCATTERED TSTMS DEVELOPING THIS AFTERNOON AS TEMPS CLIMB INTO
THE 90S. LIKE PREVIOUS AFTERNOONS SOME STORMS COULD HAVE GUSTY
WINDS AND SMALL HAIL ALONG WITH VERY HEAVY RAIN. THE COLD FRONT
WILL SLOWLY SAG SOUTHWARD THROUGH THE DAY TO AROUND THE KY/TN
STATE LINE SO WENT WITH HIGHER POPS ACROSS NORTHERN SECTIONS OF
THE FORECAST AREA.

TONIGHT...ANOTHER WARM AND MUGGY NIGHT ON TAP. WILL CONTINUE POPS
OVERNIGHT DUE TO THE PRESENCE OF THE WEAK SURFACE FRONT ACROSS
THE VERY NORTHERN SECTIONS OF THE AREA...THOUGH MOST OF THE
ACTIVITY WILL PROBABLY OCCUR DURING THE EVENING BEFORE DISSIPATING.

SATURDAY...THE UPPER RIDGE WEAKENS SLIGHTLY AS A MID LEVEL
SHORTWAVE SAGS SOUTHWARD INTO THE MID SOUTH ALONG WITH THE WEAK
COLD FRONT. SATURDAY PROBABLY REPRESENTS THE BEST CHANCE FOR RAIN
ACROSS THE MID SOUTH. MOISTURE POOLING ACROSS THE AREA INVOF THE
FRONT WILL PUSH PRECIP H20 VALUES TO OVER 2 INCHES. THIS DEEP
MOISTURE COMBINED WITH A LITTLE MORE INSTABILITY SHOULD RESULT IN
A GOOD DEAL OF TSTM DEVELOPMENT. EXPECT 40-50 MPH WINDS...SMALL
HAIL AND VERY HEAVY RAIN WITH ANY STORMS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE WEAK COLD FRONT AND MID
LEVEL SHORTWAVE WILL SLOWLY PUSH THROUGH REGION DURING THIS TIME
FRAME WITH SLOWLY DECREASING CHANCES FOR PRECIP. CLEARING IS
EXPECTED ACROSS MOST AREAS BY MONDAY MORNING.

MONDAY THROUGH THURSDAY...A DRIER AIRMASS WITH LOWER HUMIDITIES WILL
PUSH INTO THE MID SOUTH FOR THE START OF THE WORK WEEK. BY
WEDNESDAY HIGH PRESSURE WILL SLIP OFF TO THE EAST RESULTING IN A
RETURN TO MORE HUMID CONDITIONS. BY THURSDAY ANOTHER FRONT
APPROACHES THE AREA WITH A CHANCE FOR RAIN.

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM

In the hours before

Special weather statement, Jun 29, 12:45 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CDT FRI JUN 29 2007

ARZ017-291845-
LAWRENCE AR-
1245 PM CDT FRI JUN 29 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND
45 TO 55 MPH WINDS WERE ENTERING WESTERN LAWRENCE COUNTY AT 1245 PM.
THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 15 MPH.

PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITY OF BLACK ROCK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 145 PM CDT.
Special weather statement, Jun 29, 12:58 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT FRI JUN 29 2007

ARZ035-048-291845-
CROSS AR-ST. FRANCIS AR-
1258 PM CDT FRI JUN 29 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CROSS AND ST. FRANCIS
COUNTIES.

THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS
WERE LOCATED OVER COLT AT 1258 PM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF
FORREST CITY...MADISON AND WYNNE...SHOULD MONITOR THESE STORMS
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM
CDT.
Special weather statement, Jun 29, 1:16 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT FRI JUN 29 2007

ARZ008-291915-
RANDOLPH AR-
116 PM CDT FRI JUN 29 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 45 TO 55
MPH WINDS WERE LOCATED OVER WESTERN AND NORTHERN RANDOLPH
COUNTY...MOVING NORTHEAST AT 5 MPH.

PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD
MONITOR THESE STORMS CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 215 PM CDT.
Special weather statement, Jun 29, 1:52 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
152 PM CDT FRI JUN 29 2007

ARZ028-036-291915-
MISSISSIPPI AR-CRITTENDEN AR-
152 PM CDT FRI JUN 29 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CRITTENDEN AND SOUTHERN
MISSISSIPPI COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER TURRELL AT 152 PM CDT...MOVING NORTHEAST
AT 10 MPH ALONG INTERSTATE 55.

PEOPLE IN CRITTENDEN AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES
OF BLYTHEVILLE...GOSNELL...KEISER...LEACHVILLE...LUXORA...MANILA...
OSCEOLA...TURRELL AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, Jun 29, 2:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CDT FRI JUN 29 2007

ARZ028-292000-
MISSISSIPPI AR-
215 PM CDT FRI JUN 29 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 45 TO 55
MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF JOINER AT 215 PM
CDT...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL TRACK
NORTHEAST ALONG INTERSTATE 55.

PEOPLE IN MISSISSIPPI COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.
Special weather statement, Jun 29, 2:19 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT FRI JUN 29 2007

ARZ026-292000-
CRAIGHEAD AR-
219 PM CDT FRI JUN 29 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CRAIGHEAD COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES EAST OF CASH AT 219 PM CDT...MOVING
NORTHEAST AT 30 MPH.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BONO...BROOKLAND
AND JONESBORO...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.